Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

138 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does anxiety cause burning sensation all throughout the body?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2241 Questions

default
Posted on Wed, 6 Jun 2018 in Hypertension and Heart Disease
Question: I have generalized anxiety disoreerder and sleep apnea. My cardiologist took me off my blood pressure medicine. I am 72 years old my blood tests and cmp are normal but I have problem where when I go into deep sleep I wake up suddenly with burning sensations in my arms feet and face and a transient elevation in blood pressure of about 158/105 which when I get up walk around and do stuctured breathing it goes down rapidly.I take 10 mg of edarbi and within two hrs my blood pressure falls precipitously I just feel safer taken the meds even though it is less then a therapeutic dose. This has become a scary experience and has caused me to be anxious about falling asleep. Never happens during the day only the wee hrs of the morning.
doctor
Answered by Dr. Alexander H. Sheppe 13 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

This is very likely an anxious/panic reaction with hyperfocusing on otherwise normal bodily sensations and worrying about normal rises/fluctuations in blood pressure. You could talk with your doctor about a higher dose of clonidine, which can help with anxiety, or consider a medication for anxiety, like Escitalopram or Sertraline.

Feel free to ask further.

Dr. Sheppe


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Alexander H. Sheppe 15 minutes later
Clonidine at higher doses lowers my blood pressure to much andI was wondering why does It happen while I'm sleeping the Im afraid to go back to sleeps this dangerous
doctor
Answered by Dr. Alexander H. Sheppe 10 hours later
Brief Answer:
Followup

Detailed Answer:
It is unclear why this is happening other than stress, but it does not sound dangerous to me.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Alexander H. Sheppe 1 hour later
I truly appreciate your response. I know it was a desperate question but panic attacks are extremely scary and uncomfortable especially in the early morning hours.
the route of this goes way back a lot of genetic issues in my family and sometimes its difficult to cope. Valium used to help me I used it on and off for years. I stopped it last year now even if I take 5mg for a little relief I just suffer more after it wears off.
Its to bad it is a dangerous drug long term so Im done with it but it has left its mark.
doctor
Answered by Dr. Alexander H. Sheppe 15 hours later
Brief Answer:
Followup

Detailed Answer:
You're very welcome!

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on